MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIAL 20 DEG 28MM 46-48 OD; PROST,HIP,SEMICONSTRAINED,METALPOLYMER,CEMENT

SMITH & NEPHEW, INC. TRIAL 20 DEG 28MM 46-48 OD; PROST,HIP,SEMICONSTRAINED,METALPOLYMER,CEMENT
Catalog Number 71362846
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the instrument broke at the end of the procedure at the extreme, and was in contact with the patient.The surgery was still successfully completed without patient damage.No delay or injury reported.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A visual inspection of the photo that was provided confirmed the stated failure mode.The device was heavily damaged where the screw and clip mate with the device causing it to disassemble and not function as intended.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
TRIAL 20 DEG 28MM 46-48 OD
Common Device Name
PROST,HIP,SEMICONSTRAINED,METALPOLYMER,CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9319015
Report Number1020279-2019-04038
Device Sequence Number2131885
Product Code JDI
UDI-Device Identifier03596010455291
UDI-Public03596010455291
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362846
Device Lot Number16GM04478
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1